View Single Post
Old 05-16-2012, 12:59 PM   #2
katlin09 katlin09 is offline
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Cymbalta for GAD & mild depression

Hi, welcome to the Boards. You might also post this question on the Mental Health Boards, BiPolar boards, or Families of Mental Health Boards..the folks there have more experience with psych meds and side effects.

Having said that....Cymbalta is an SSNRI anti-depressant, it works on both Serotonin and Norepinephrine in the brain. It's side effects tend to run more on the aggressive side, causing anxiety, irritability, mania, that type of thing, as opposed to the more common sleepiness. The fact that you had to take an anti-anxiety med just to get the pill down may not bode well for you. As with most of the anti-depressants out there it does have a very high risk of weight gain, unfortunately there aren't many that don't.

Since you seem to have some anxiety issues, well I'm assuming that's what your taking the Lorazepam for, and you say your depression is mild with the GAD, have you and your Dr. considered alternative therapies such as high dose Vitamin D, Biotin & St. John's Wart, combined with talk-therapy? Sometimes just having the mindset that the meds are "natural" without the side effects and worry about weight gain/body image can make a lot of difference in itself.

Kat